MAUDE Adverse Event Report: MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MEDTRONIC MEXICO AXIUM PRIME BRPL 3D; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number APB-3-8-3D-ES
Medical Device Problem Codes Detachment of Device or Device Component (2907); Material Deformation (2976); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/25/2025
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that there was resistance while pushing the coil in the microcatheter.While removing, the coil got prematurely detached.There was pusher kink/broken.There was friction during testing or delivery.The continuous flush was administered during the procedure.The damaged location on the device was the implant coil.No patient symptoms or further complications were reported as a result of this event.The device and any accessories were prepared as indicated in the ifu.The patient was undergoing surgery for treatment of a saccular, ruptured anterior communicating artery aneurysm with a max diameter of 4x5 mm and a 2 mm neck diameter.It was noted the patient's blood flow was normal and vessel tortuosity was minimal.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that clarified that there was no damage observed to the pusher or coil.The cause of the event was not determined.Catheter resistance occurred in the middle section.The coil came out of the introducer sheath smoothly.A continuous saline flush was administered and maintained as indicated in the ifu.There was no kink/damage observed to the catheter after removal.The catheter used was a non-medtronic device.There were no issues that resulted in the damage that was found.There were no detachment attempts.The coil detached prematurely in the microcatheter.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
H3: product analysis as found condition- the axium prime device was returned for analysis within a shipping box, within an opened axium prime outer carton, within an opened axium prime inner pouch, within a dispenser coil, and within an introducer sheath.No microcatheter was returned.Visual inspection/damage location details - the actuator interface was securely attached to the coupler tube.No evidence of detachment attempts using an instant detacher was found at this location.The axium pusher was found broken at the break indicator at ~7.7cm from the proximal end.The segments were all still retained by the release wire.The release wire was found partially retracted.The axium prime pusher was found kinked at ~151.6cm from the hub.The coin was found retracted out of the lumen stop.No damages or irregularities were found with the shield coil.The implant coil was already detached and not returned for analysis.Testing/analysis: due to the damaged condition, no testing could be performed on the returned axium prime coil.Conclusion - based on the device analysis and the reported information, the customer¿s report of ¿coil resistance/stuck in catheter¿ was able to be confirmed; however, the root cause could not be determined.Potential causes for resistance in catheter include, but are not limited to, incompatible catheter, and tortuous anatomy.The customer reported that the device and any accessories were prepared as indicated in the ifu.The customer also noted that ¿a continuous saline flush was administered and maintained as indicated in the ifu.¿.The patient's blood flow was noted to be normal, and vessel tortuosity was minimal.The catheter used was a non-medtronic device and was not returned; therefore, compatibility could not be confirmed.The customer report of ¿premature detach¿ was confirmed.The cause of the premature detachment was due to the pushwire breaking at the break indicator.It is possible that the pushwire broke while the user was advancing the coil within the microcatheter against the reported resistance.Customer reported that ¿there was resistance while pushing the coil in the microcatheter.While removing, the coil got prematurely detached.There was a pusher kink/broken.¿.This was found to be confirmed as the pusher was returned broken, and the implant coil was found to be detached (missing).Under some force, the pushwire could bend/break if advanced against resistance.At the break point, the pushwire was pulled, and the release was partially retraced in the process.The customer reported there were no detachment attempts.No patient symptoms or further complications were reported because of this event.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
AXIUM PRIME BRPL 3D
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX  22210
Manufacturer (Section G)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22210
MX   22210
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21708061
Report Number9617601-2025-00302
Device Sequence Number4682225
Product Code KRD
UDI-Device Identifier00763000313746
UDI-Public00763000313746
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K151447
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAPB-3-8-3D-ES
Device Catalogue NumberAPB-3-8-3D-ES
Device Lot Number229795545
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2025
Supplement Date Received by Manufacturer03/31/2025
04/11/2025
05/14/2025
Initial Report FDA Received Date03/27/2025
Supplement Report FDA Received Date04/10/2025
04/21/2025
06/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexMale